Thunderstorm Wind, Amite
- When
- June 6, 2:46 PM CST
- Where
- Amite County, Liberty
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.167, -90.833
A tree was blown down along Highway 48.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 6, 1:00 PM CST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 200 PM CDT MON JUN 6 2005 .DISCUSSION... NO CHANGE IN THE WET PATTERN IS EXPECTED IN THE NEAR TERM AS INSTABILITY...ABUNDANT MOISTURE...WEAK MID LEVEL DISTURBANCES AND A MINOR MID/UPPER LEVEL TROUGH OVER THE GULF COAST REGION COMBINE TO PRODUCE ABOVE NORMAL CHANCES FOR SHOWERS AND THUNDERSTORMS THE NEXT TWO TO THREE DAYS. SEA AND LAKE BREEZES ALONG WITH BOUNDARIES ASSOCIATED WITH CONVECTION WILL SERVE AS THE INITIATING AND FOCUS MECHANISMS FOR THE DAILY CONVECTION. PRECIPITABLE WATER VALUES WILL REMAIN HIGH...SO ADDITIONAL LOCALIZED HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE WITH SOME OF THE THUNDERSTORMS. PRECIPITATION CHANCES WILL BEGIN TO DIMINISH TOWARD MORE NORMAL VALUES FRIDAY AND ESPECIALLY OVER THE WEEKEND AND INTO EARLY NEXT WEEK AS AN UPPER RIDGE ATTEMPTS TO BUILD BACK WEST OVER THE SOUTHEAST CONUS. && .PRELIMINARY POINT TEMPS/POPS... MCB 69 87 70 88 / 40 60 30 50 BTR 71 87 71 88 / 40 60 30 50 MSY 75 88 75 89 / 40 60 30 50 GPT 75 87 75 87 / 40 60 30 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON JUN 6 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1100 AM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. IN ADDITION TO FREQUENT LIGHTNING... A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS OF RAIN...GUSTY WINDS AND SMALL HAIL. ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT...HOWEVER...IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH SUNDAY ALTHOUGH A FEW STORMS MAY BRIEFLY PULSE TO SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT MON JUN 6 2005 LAZ040-MSZ080-061730- HANCOCK-ST TAMMANY- 1130 AM CDT MON JUN 6 2005 ...STRONG THUNDERSTORMS ERUPTING ACROSS THE LOWER PEARL RIVER VALLEY... AT 1126 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRENGTHENING THUNDERSTORMS FROM THE NORTH SHORE OF LAKE PONTCHARTRAIN NEAR EDEN ISLE TO THE RIGOLETS AND JUST SOUTH OF PEARLINGTON. ADDITIONAL THUNDERSTORMS IN WESTERN HANCOCK COUNTY WERE GETTING READY TO MERGE AND BECOME STRONG NEAR STENNIS SPACE CENTER. MOVEMENT WAS NORTH AND NORTHEAST AT 5 TO 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EDEN ISLE...SLIDELL...PEARLINGTON...WAVELAND...AND KILN THROUGH 1230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 22
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1211 PM CDT MON JUN 6 2005 LAZ060>064-061815- ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES- UPPER ST BERNARD- 1211 PM CDT MON JUN 6 2005 ...STRONG THUNDERSTORMS MOVING ACROSS THE NEW ORLEANS METROPOLITAN AREA... AT 1206 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS PORTIONS OF METROPOLITAN NEW ORLEANS...FROM DES ALLEMANDS TO EAST OF BOUTTE IN ST CHARLES PARISH...AND NEAR HARVEY...GRETNA...AND THE MISSISSIPPI RIVER. MOVEMENT WAS NORTHEAST AT 5 TO 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EAST BANK AND WEST BANK JEFFERSON PARISH...ALGIERS...CHALMETTE... AND EAST BANK NEW ORLEANS NEAR THE RIVER FROM THE FRENCH QUARTER TO THE INDUSTRIAL CANAL THROUGH 115 PM. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 22
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
221 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FUNNEL CLOUD 10 SW VANCLEAVE 30.44N 88.79W
06/06/2005 JACKSON MS EMERGENCY MNGR
FUNNEL CLOUD REPORTED BY SHERIFF NORTH IF I-10 AND WEST
OF HIGHWAY 57
1240 PM HEAVY RAIN METAIRIE 30.00N 90.18W
06/06/2005 0.00 INCH JEFFERSON LA TRAINED SPOTTER
STREET FLOODING NEAR CAUSEWAY AND METAIRIE ROAD
1255 PM HEAVY RAIN METAIRIE 30.00N 90.18W
06/06/2005 0.00 INCH JEFFERSON LA EMERGENCY MNGR
STREET FLOODING AROUND ELMWOOD...NORTH OF
WOODLAWN...SEVERAL AREAS ON WESTBANK
0114 PM FLASH FLOOD METAIRIE 30.00N 90.18W
06/06/2005 JEFFERSON LA TRAINED SPOTTER
IMPASSIBLE ROADS AROUND VETERANS AND CAUSEWAY
0127 PM FLASH FLOOD BARATARIA 29.72N 90.12W
06/06/2005 JEFFERSON LA EMERGENCY MNGR
STREET FLOODING AROUND BARATARIA AND LAFITTE
&&
25SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 304 PM CDT MON JUN 6 2005 LAZ036-MSZ068-069-062100- AMITE-EAST FELICIANA-WILKINSON- 304 PM CDT MON JUN 6 2005 ...STRONG THUNDERSTORMS AND TORRENTIAL RAINFALL OCCURRING OVER PORTIONS OF WILKINSON AND AMITE COUNTIES IN SOUTHWEST MISSISSIPPI AND EAST FELICIANA PARISH IN EAST CENTRAL LOUISIANA... AT 301 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM JUST WEST AND SOUTHWEST OF CENTREVILLE MISSISSIPPI AND NEAR NORWOOD LOUISIANA...TO NEAR LIBERTY AND SMITHDALE MISSISSIPPI. MOVEMENT HAS BEEN AND WILL CONTINUE TO BE NEAR STATIONARY TO VARIABLE AROUND 5 MPH THROUGH 4 PM. THESE STORMS COULD PRODUCE ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IN AN HOUR OR LESS...RESULTING IN PONDING OF WATER AND FLOODING AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. OTHER THREATS FROM THESE STORMS ARE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OF 25 TO 35 MPH...AND POSSIBLY SMALL HAIL. SEEK SHELTER INDOORS AND REMAIN AWAY FROM WINDOWS. 22
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A tree was blown down along Highway 48.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460413.